MAUDE Adverse Event Report: ANGIODYNAMICS, INC SMART PORT CT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ANGIODYNAMICS, INC SMART PORT CT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number H787CT66LTPD0
Medical Device Problem Codes Malposition of Device (2616); Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2015
Type of Reportable Event Malfunction
Event or Problem Description
On or about on (b)(6) 2014, plaintiff presented to (b)(6), to undergo right internal jugular placement of an angiodynamics smartport product, with model number: ct66ltpd.This smartport product was comprised of a port body and a polyurethane catheter.The on (b)(6) 2014, implant procedure was performed by dr.(b)(6), m.D.(b)(6): event 1) on or about on (b)(6) 2015, plaintiff presented to (b)(6) hospital in (b)(6), with complaints of a non-functional smartport.Upon evaluation, plaintiff was diagnosed with a malpositoned catheter and flipped port, requiring revision of the smartport.The on (b)(6) 2015, revision procedure was performed by dr.(b)(6), m.D.(b)(6), 1317056-2025-00256: event 2) on or about on (b)(6) 2018, plaintiff presented to (b)(6) hospital in (b)(6), to undergo partial removal of the smartport as she no longer needed to use the port.Upon removal, plaintiff's medical team learned that the smartport had fractured and developed fibrin sheath.The fractured portion of the catheter could not be removed and remains in plaintiff's body.The removal procedure was performed by drs.(b)(6), m.D.On or about on (b)(6) 2019, plaintiff underwent a chest x-ray, which revealed a portion of a retained catheter overlying the superior vena cava, which is unchanged since on (b)(6) 2018, the date the smartport device was partially removed.
 
Additional Manufacturer Narrative
The device is not available to be returned to the manufacturer for evaluation.An investigation into the root cause for the event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference: (b)(4).
 
Additional Manufacturer Narrative
The customer's reported complaint description of port flipped in the port pocket cannot be confirmed given the patient centric nature of this event.No port product was returned to angiodynamics for evaluation since there was no reported port device malfunction, just port flipping in pocket.Port was in situ for treatment use for more than 16 months.Potential root cause for the port malposition/flipping is inadequate position (location and depth) of the port pocket and/or suturing of the port body to the underlying fascia.Device rotation and inadequate anchoring are cautioned in the device directions for use (dfu) as potential complication for an implanted port system.In addition, dfu states the following regarding port placement: placement needs to be supported by underlying bony structure.A minimum of three sutures should be used to secure port body.Avoid placing port too deep or too shallow (minimum 0.5 cm - maximum 2 cm under skin surface).A device history record (dhr) review of the indicated packaging lot revealed no quality related issues or manufacturing deficiencies at the time of manufacture.There have been no other reported complaints for the indicated packaging lot for similar port malposition issue.Labeling review: the directions for use (dfu) that is supplied with this port device contains the following statements: contraindications.Body size is insufficient to accommodate size of the port or the catheter warnings.Absence of a blood return or a poor blood return can be a sign of a potential complication such as occlusion, kinking, breakage, pinch-off syndrome, fibrin formation, thrombosis or malposition.This should be evaluated prior to device usage.A blood return should be present prior to usage of device for any therapy or testing.If the patient complains of pain, or if there is swelling when the device is flushed or when medication or contrast media is administered, evaluate the device for infiltration, proper needle placement, and potential complications such as occlusion, kinking, breakage, pinch-off syndrome, thrombosis or malposition.Failure to assess these complaints or observations can lead to device failure.Precautions.· after any infusion, injection or bolus application, the system should be flushed with normal saline for injection or locked with a heparin solution per institutional protocol to prevent thrombotic occlusion of the catheter.Potential complications: use of an angiodynamics port system involves potential risks normally associated with the insertion or use of any implanted device or indwelling catheter including but not limited to: these complications are well documented in literature and should be considered when a venous access device is utilized.Catheter malposition, device rotation, implant rejection, inadequate anchoring.Port placement considerations.Placement needs to be supported by underlying bony structure.A minimum of three sutures should be used to secure port body.Avoid placing port too deep or too shallow (minimum 0.5 cm - maximum 2 cm under skin surface).Post-operative care.The incision site should be monitored for signs of infection, inflammation, hematoma, device rotation or erosion.Routine wound care should be given to these sites.The smart port ct implantable port may be used immediately after verification of catheter placement.Instruct patient to avoid any heavy exertion or strenuous activity during the first few days after surgery.General guidelines each access of an angiodynamics smart port ct implantable port should be performed using aseptic technique.Follow institutional universal precautions.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint continues to be monitored for trends.Reference (b)(4).

Brand Name
SMART PORT CT
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key23083348
Report Number1317056-2025-00255
Device Sequence Number4749031
Product Code LJT
UDI-Device Identifier15051684017978
UDI-Public15051684017978
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K101017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH787CT66LTPD0
Device Catalogue NumberCT66LTPD
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2025
Supplement Date Received by Manufacturer12/19/2025
Initial Report FDA Received Date09/18/2025
Supplement Report FDA Received Date12/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale